West Virginia, 2003Damaging Wind in West Virginia, August 26, 2003
August 26, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 3:59 PM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 26, 3:59 PM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT TUE AUG 26 2003
EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO
AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY.
MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY
WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF
STRONG STORMS.
PIT 70 82 62 80 / 50 50 20 20
HLG 70 83 62 81 / 50 50 20 20
MGW 71 84 64 82 / 50 50 40 20
ZZV 71 84 63 82 / 50 50 30 10
PHD 70 83 62 80 / 50 50 20 20
FKL 68 79 58 79 / 40 40 10 20
DUJ 67 78 57 78 / 40 40 10 20
LBE 70 83 61 80 / 50 50 20 20
BTP 68 79 58 79 / 40 40 10 20
IDI 69 80 59 80 / 40 40 10 20
ODM 68 82 63 79 / 50 50 40 20
.PBZ...
MD...NONE.
OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Aug 26, 10:18 AM EST, 10 hours 22 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-261900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN
LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN.
A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL
1000 PM EDT TONIGHT,
.DAYS TWO THROUGH SEVEN...
.ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY
RESULT IN STRONG THUNDERSTORMS ONCE AGAIN.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS.
In the hours before
Special weather statement, Aug 26, 7:54 PM EST, 46 minutes before
OHZ050-059-069-270215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
854 PM EDT TUE AUG 26 2003
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS APPROACHING THE REGION FROM THE WEST. THESE
STORMS SHOULD AFFECT JEFFERSON, BELMONT, AND MONROE COUNTIES BY 9:15
TO 9:45 PM.
DAMAGING WIND GUSTS TO 70 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL,
AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS. DAMAGE TO
TREES AND POWER LINES ARE ALSO POSSIBLE, SO BE PREPARED FOR POWER
OUTAGES.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR
UPDATES OR POSSIBLE WARNINGS.
Local storm report, Aug 26, 8:07 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
907 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM FRESNO OH WIND DAMAGE
08/26/03 COSHOCTON NUMEROUS TREES DOWN.
REPORTED BY PUBLIC
0850 PM CAMBRIDGE OH WIND DAMAGE
08/26/03 GUERNSEY LARGE TREES DOWN. REPORTED
BY PUBLIC.Local storm report, Aug 26, 8:10 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
910 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM FRESNO OH WIND DAMAGE
08/26/03 COSHOCTON NUMEROUS TREES DOWN.
REPORTED BY PUBLIC
0850 PM CAMBRIDGE OH WIND DAMAGE
08/26/03 GUERNSEY LARGE TREES DOWN. REPORTED
BY PUBLIC.
0845 PM NEW COMERSTOWN OH WIND DAMAGE
08/26/03 TUSCAWARAS NUMEROUS TREES AND POWER
LINES DOWN. NO POWER IN
TOWN. REPORTED BY SKYWARN
SPOTTERS.Special weather statement, Aug 26, 8:17 PM EST, 23 minutes before
MDZ001-PAZ020-021-029>032-WVZ012-021>023-041-270700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 PM EDT TUE AUG 26 2003
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT WEDNESDAY
MORNING
FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY BEAVER FAYETTE GREENE
WASHINGTON WESTMORELAND
IN WEST VIRGINIA...
MARION MONONGALIA PRESTON TUCKER
WETZEL
IN MARYLAND...
GARRETT
Special weather statement, Aug 26, 8:23 PM EST, 17 minutes before
MDZ001-PAZ020-021-029>032-WVZ001>004-012-021>023-041-270700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
923 PM EDT TUE AUG 26 2003
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT WEDNESDAY
MORNING HAS BEEN EXPANDED TO INCLUDE THE FOLLOWING COUNTIES...
IN WEST VIRGINIA...
BROOKE HANCOCK MARSHALL OHIO
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY BEAVER FAYETTE GREENE
WASHINGTON WESTMORELAND
IN WEST VIRGINIA...
MARION MONONGALIA PRESTON TUCKER
WETZEL
IN MARYLAND...
GARRETT
Local storm report, Aug 26, 8:35 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
935 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM PERRYSVILLE OH WIND DAMAGE
08/26/03 CARROLL LARGE TREE DOWN ON STATE
RT 164. REPORTED BY
EMERGENCY MANAGEMENT.
0905 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 MUSKINGUM 13 ROADS HAVE TREES ON
THEM IN NW PART OF COUNTY.
REPORTED BY EMERGENCY
MANAGEMENT.Thunderstorm Wind, Marshall
- When
- August 26, 8:40 PM EST
- Where
- Marshall County, Moundsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.917, -80.733
60 mph wind gusts toppled trees and power lines. One tree fell on house on Nixon Ridge. Areas where fallen trees blocked roads: Fork Ridge Rd, Aston Ridge, Glen Easton, Irish Ridge, Birch Ridge, Dry Ridge, and Pine Hill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 26, 20033 deaths · $50,000 · 1 event
- Hail and Damaging Winds in Texas, August 26, 20031 death · 4 injured · $632,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Maryland, August 26, 2003$771,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 26, 2003$601,000 · 61 kt wind · 26 events
- Flash Flood in California, August 26, 2003$500,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, August 26, 2003$231,000 · 60 kt wind · 9 events
- Damaging Winds in Ohio, August 26, 2003$83,000 · 60 kt wind · 10 events
- Tornado and Hail in Indiana, August 26, 2003$10,000 · F1 · 29 events
- Flash Flood in Pennsylvania, August 26, 2003$110,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2003$65,000 · 56 kt wind · 10 events
- Flash Flood in California, August 26, 2003$100,000 · 1 event
- Damaging Wind in Missouri, August 26, 2003$75,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369008.